Celiac.com Sponsor (A1):


Join eNewsletter


Celiac.com Sponsor (A1-m):



Join eNewsletter

Archived

This topic is now archived and is closed to further replies.

holdthegluten

Ativan/prozac Withdrawl

Recommended Posts

I have been taking .5 mg tablet of ativan at night to help me sleep for about a year. I want to quit takng them, and last night i skipped the dose and had a horrible time trying to sleep (racing mind). What is a good way to come off the small dose i am taking? Anything i could take to help me sleep and relax? I am also weaning offof 10mg of prozac that i was taking for the past 3 months. Any advice on how to minimize discomfort while coming off of these?


28 yr old Male

Diagnosed Celiac in February 2007

Gluten-free/Casein Free

HLA DQ 2,3 Subtype (2,8) I have both celiac genes!

Married

1 child 9 months- Levi

Yeast/Bacteria overgrowth

" CHANGE THE WAY YOU LOOK AT THINGS AND THE THINGS YOU LOOK AT CHANGE"

Wayne Dyer

Share this post


Link to post
Share on other sites

Celiac.com Sponsor (A8):

Celiac.com Sponsor (A8):


It may not be wise to try weaning yourself off two addictive meds at the same time. I think the Prozac should go first, and the sleep aid when you have beat the Prozac addiction. Because the Ativan will help you sleep when you are withdrawing from the Prozac.

Take it very slow, or you will have awful withdrawal symptoms. Buy a pill cutter if you don't already have one, and eliminate something like 1/4 of a pill a week. I wouldn't dare go faster than that.


I am a German citizen, married to a Canadian 29 years, four daughters, one son, seven granddaughters and four grandsons, with one more grandchild on the way in July 2009.

Intolerant to all lectins (including gluten), nightshades (potatoes, tomatoes, peppers, eggplant) and salicylates.

Asperger Syndrome, Tourette Syndrome, Addison's disease (adrenal insufficiency), hypothyroidism, fatigue syndrome, asthma

------------------------------------------------------------------------------------------------------------------

Share this post


Link to post
Share on other sites

Dr. Carolyn Dean wrote about Ativan and magnesium defiency on her blog today. You can read the short piece on her website. Magnesium will help you as you withdraw and going forward.

Share this post


Link to post
Share on other sites

Wish I had seen this post earlier but here goes. 20 plus years ago, I was having some problems with anxiety and my Doc prescribed ativan, a fairly new drug. I specifically asked him if they were addictive because I wouldn't take anything like that, and he assured me that they were not, so I started taking them. I took them for about a year as prescribed. Then one day I thaught I don't really need these anymore, so I stopped taking them. Within 24 hours, I was convulsive and felt like I was going to die. I asked my husband to call the pharmisist ( not the Doc), and he told him to give me a drink and get a refill asap. So, I was back on an addictive drug. I knew I needed help, so I checked into a rehab facility. But, I was so addicted, that I snuck in some ativan "just in case". After a week of this, I knew I was lieing to myself and to them. So I left. It took about 3 months of gradually and slowly reducing the dose, but I finally got off them. And people wonder why I don't trust Docs!

The above advice is good. Start with the prozac , and then slowly wean yourself off the ativan and buy yourself a PDR. Hope you succeed. Keep us posted.

Share this post


Link to post
Share on other sites